Secretary says it was very painful, but is now subsiding.
On a visit to his hometown, Archbishop Georg Gänswein told a German newspaper that the dosage of the medication Benedict was taking has been reduced, as the “illness is subsiding.”
Gänswein said that the pain was intense — something “I do not wish for my worst enemy” — and that it had started after the death of the emeritus pope’s older brother, Georg.
“Whilst very unpleasant and painful, the illness was not life-threatening,” the archbishop said.
If you’re reading this article, it’s thanks to the generosity of people like you, who have made Aleteia possible.
Here are some numbers:
- 20 million users around the world read Aleteia.org every month
- Aleteia is published every day in eight languages: English, French, Arabic, Italian, Spanish, Portuguese, Polish, and Slovenian
- Each month, readers view more than 50 million pages
- Nearly 4 million people follow Aleteia on social media
- Each month, we publish 2,450 articles and around 40 videos
- We have 60 full time staff and approximately 400 collaborators (writers, translators, photographers, etc.)
As you can imagine, these numbers represent a lot of work. We need you.
Support Aleteia with as little as $1. It only takes a minute. Thank you!